Ohio, 2006

Hail and Damaging Wind in Ohio, June 27, 2006

June 27, 2006 · NWS IWX · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 27, 2:00 PM EST, 17 minutes earlier.

Area forecast discussion, Jun 27, 2:00 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT TUE JUN 27 2006

.SHORT TERM...
WK CONFLUENCE BNDRY UNDERNEATH DEPARTING LEAD SW TROUGH EMBEDDED
WITHIN MEAN AMPLIFIED TROUGH ACRS THE WRN LAKES VIGOROUSLY
CONVECTING THIS AFTN FM NE INDIANA INTO SE MICHIGAN. ADDNL STORMS
WERE BEGINNING TO DVLP ACRS NE IL/SE WI IN RESPONSE TO MORE ROBUST
SW TROUGH EJECTING EWD OUT OF NE MO.

MORE QUESTIONS THEN ANSWERS WRT TO HOW CONVN EVOLVES THIS AFTN.
PRIND PRIMARY DVLPMNT WILL OCCUR ALG WK CONFLUENCE BNDRY STRETCHING
FM ROUGHLY FM PERU TO BRYANT. HWVR CONVN MAY EXPAND ALG LEADING EDGE
OF SUBTROPICAL MSTR PLUME BACK W ACRS ERN IL ESP IN RESPONSE TO
INCREASING LG SCALE ASCENT AHD OF MO SW. TO MAKE MATTERS MORE
UNCERTAIN IS LAKE BREEZE DVLPMNT AGAIN THIS AFTN IN WK SYNOPTIC FLW.
LK SHADOW AGAIN STABILIZING FAR NW INDIANA/SW MICHIGAN AND DOUBT
ANYTHING MATERIALIZES THERE THROUGH THIS EVENING BUT LIKE LAST TWO
NIGHTS...RETREAT OF LK BNDRY AT NIGHT LED TO LT NIGHT DVLPMNT THERE
AND A DISTINCT POSSIBILITY AGAIN IN FACE OF UPSTREAM TROUGH AFT
MIDNIGHT BUT GIVEN BTR LL THETA-E RIDGING ACRS ERN HALF...WILL CONT
TO DELINEATE HIGHER POP THRESHOLD THERE. OTHERWISE DROPPED POP
MENTION WED AM AS ACTIVITY LAST SVRL DAYS TIED TO DIURNAL CYCLE.
WILL AGAIN SLATE POPS W/E-W GRADIENT AS YET ANOTHER MID LVL SW
TROUGH CROSSES CWA IN THE AFTN. NO CHGS WARRANTED TO GOING TEMPS.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY

WELL DEFINED WESTERN CONUS RIDGE/EASTERN CONUS TROUGH LARGE SCALE
FLOW CONFIGURATION WILL MAINTAIN POSITION WHILE UNDERGOING A STEADY
DE-AMPLIFICATION THROUGH THE MEDIUM RANGE PERIOD. REMNANT MID LEVEL
CLOSED CIRCULATION WILL OPEN UP WITH TIME AT THE START OF THE MEDIUM
RANGE PERIOD AND LIFT OUT OF THE GREAT LAKES AND OHIO VALLEY BY
FRIDAY AND BRING A BRIEF BREAK IN THE UNSETTLED PATTERN. NEXT
WEEKEND INTO EARLY NEXT WEEK MORE ENHANCED NORTHWESTERLY FLOW WILL
DEVELOP AND ALLOW A SERIES OF DIFFICULT TO TIME SHORTWAVES TO DROP
SE ACROSS THE REGION WITHIN THE LARGE SCALE NW FLOW. UNLIKE THE
FIRST HALF OF THE PERIOD...MEDIUM RANGE MODEL GUIDANCE SUGGESTS
THESE SHORTWAVES WILL BE ASSOCIATED WITH BELTS OF ENHANCED MID LEVEL
FLOW...WHICH SHOULD PROVIDE BETTER CHANCES AT ORGANIZED MASS
CONVERGENCE AND A HIGHER ORDER OF THUNDERSTORM ORGANIZATION IF DEEP
MOIST CONVECTION DEVELOPS.

AT THE START OF THE PERIOD WILL RETAIN CHANCE POPS FOR WED NGT WITH
YET ANOTHER MID LEVEL SHORTWAVE ROTATING THROUGH THE MEAN CYCLONIC
FLOW. WILL KEEP POPS LOW HOWEVER GIVEN UNFAVORABLE DIURNAL TIMING.
ON THURSDAY MOIST CYCLONIC FLOW BEGINS TO PULL AWAY FROM THE
CWA...ENOUGH SO TO LIMIT ANY RAIN POTENTIAL ACROSS THE SW ZONES.
HAVE REMOVED POPS IN THAT AREA...BUT WILL RETAIN CHANCE POPS ACROSS
THE CENTRAL AND NE ZONES WHICH MAY REMAIN CLOSE ENOUGH TO DEEPER
MOISTURE AND FORCING TO POP A FEW DIURNALLY DRIVEN SHRA/TSRA. ALL
MEDIUM RANGE GUIDANCE NOW IN DECENT AGREEMENT IN PULLING MEAN MID
LEVEL TROUGH AXIS EAST OF THE CWA FOR FRIDAY WITH SURFACE HIGH
PRESSURE BUILDING INTO THE OHIO VALLEY.

ON SATURDAY A DECENT CLUSTER OF ENSEMBLE MEMBERS SUPPORTIVE OF ONE
OR MORE SHORT WAVELENGTH FEATURES DROPPING SE THROUGH THE MEAN NW
FLOW. INCREASING SW RETURN FLOW BEHIND DEPARTING SURFACE ANTICYCLONE
SHOULD PROMOTE RETURN FLOW OF BETTER QUALITY LOW LEVEL MOISTURE INTO
THE REGION. TIMING OF THESE FEATURES WILL BE EXCEEDINGLY DIFFICULT
AT THIS TIME RANGE...BUT GIVEN THE ENSEMBLE SIGNAL SEEN OVER THE
PAST FEW DAYS WILL MAKE AN ATTEMPT AND INTRODUCE POPS FOR SAT AND
SAT NIGHT. WILL HOLD OFF ON INTRODUCING POPS FOR SUN THROUGH
TUE...BUT ENSEMBLE MEANS AND INDIVIDUAL ENSEMBLE MEMBERS SUGGEST
ADDITIONAL SHORT WAVELENGTH FEATURES DROPPING THROUGH THE GREAT
LAKES DURING THIS TIME. IF A MORE CONSISTENT MODEL TREND IS
SEEN...ADDITIONAL POPS MAY NEED TO BE ADDED FOR SUNDAY INTO EARLY
NEXT WEEK. PATTERN RECOGNITION WOULD SUGGEST INCREASED CHANCES OF
SEVERE WEATHER FOR SATURDAY AND INTO EARLY NEXT WEEK IF THE TIMING
OF THE MORE SIGNIFICANT SHORTWAVE FEATURES IS JUXTAPOSED WITH THE
PEAK OF THE DIURNAL CYCLE.

&&

.AVIATION...
OF IMMEDIATE CONCERN IS RAPID CONV DVLPMNT TAKING PLACE ALG APPARENT
WK CONFLUENCE BNDRY IN CONJUNCTION W/LEADING EDGE OF SW TROUGH
EJECTING NEWD OVERHEAD. GIVEN DEGREE OF SFC BASED DESTABILIZATION
THAT HAS OCCURRED THROUGH THIS MORNING AND ACCENTED BY STEEPENING
LAPSE RATES ALOFT WITHIN COLD POOL LOOKS LIKE THINGS WILL FILL IN
RAPIDLY THIS AFTN. THUS WILL INSERT TEMPO MVFR TSRA/CB MENTION AT
FWA TERMINAL EARLY W/VFR AFT. SBN ALREADY FEELING EFFECTS OF POST
LAKE BREEZE MODIFICATION AND WILL KEEP THAT AREA DRY W/VFR CONDS
THROUGH PD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...HOLSTEN
LONG TERM...HITCHCOCK
Hazardous weather outlook, Jun 27, 4:44 AM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 AM EDT TUE JUN 27 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
444 AM CDT TUE JUN 27 2006 /544 AM EDT TUE JUN 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED
STORM COULD BECOME SEVERE AND PRODUCE 60 MPH WINDS AND HAIL UP TO
ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY
NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED
THREAT FOR SEVERE STORMS. SPOTTER ACTIVATION MAY BE NEEDED
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-280945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
544 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED STORM
MAY PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS...BUT SEVERE STORMS
AREA NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY
NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 27, 11:45 AM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1245 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 NE FRANCESVILLE       41.03N 86.83W
06/26/2006  E0.88 INCH       PULASKI            IN   EMERGENCY MNGR

            HAIL DAMAGE TO CROPS

&&

HITCHCOCK
Local storm report, Jun 27, 1:19 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             1 SW BRYAN              41.46N 84.56W
06/27/2006  E0.88 INCH       WILLIAMS           OH   TRAINED SPOTTER

&&

SW

The radar

The Northern Indiana radar (KIWX), 95 km away, was scanning. The volume nearest the first event began at 19:17 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Williams

When
June 27, 2:17 PM EST to 2:18 PM EST
Where
Williams County, 1 mi SW of Bryan
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.450, -84.567

Thunderstorm Wind, Fulton

When
June 27, 3:15 PM EST to 3:18 PM EST
Where
Fulton County, Lyons
Measured
60 kt (69 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
41.700, -84.067

Tree Down

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515569, 5515570.